Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Developed ear ache. Why was it red? Worry?

developed ear ache in left ear a week ago, then two days later right ear ache. Went to clinic, said right ear was slightly red, was put on clarithromycin . Woke up day after taking meds and noticed that my hearing had greatly diminished. It is now a week later and I still can t hear well at all. Went to another clinic a couple of days ago about hearing and was prescribed Nasonex and told to take Tylenol Cold and Sinus , along with remainder of antibiotic. As my hearing hasn t improved and antibiotics are finished, should I get my ears checked again?
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
ENT Specialist 's  Response
Hearing to your symptoms it looks like you had a middle ear infection, that is a condition called Acute otitis media( AOM). Along with antibiotics and anti cold medications, you should also use nasal decongestant drops. your hearing is reduced because there must be collection of fluid in the middle ear. you can wait and observe for one more week for the symptoms to resolve. if not resolved you have to consult your doctor and get a Audiometry and tympanometry done to see if the condition has progressed to un resolved otitis media or serous otitis media, which has to be intervened.

Thankyou and wish you good health.
Answered: Sun, 26 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor